A Mathematical Model to Break the Life Cycle of Anopheles Mosquito.


MA Yau 1 , *

1 Lecturer, Department of Mathematical Sciences, Nasarawa State University, Keffi, Nigeria

How to Cite: Yau M. A Mathematical Model to Break the Life Cycle of Anopheles Mosquito., Shiraz E-Med J. Online ahead of Print ; 12(3):120-8.


Shiraz E-Medical Journal: 12 (3); 120-8
Published Online: July 1, 2011
Article Type: Research Article
Received: August 1, 2010
Accepted: April 13, 2011


Abstract: A mathematical model to break the life cycle of anopheles mosquito Is derived, aimed at controlling or eradicating mosquito by introduction of natural enemy “copepods” (an organism that eats up mosquito at larva stage). Thereby reducing the menace of malaria parasite in our societies. The model equations are derived using the model parameters. The stability of the free equilibrium states is analyzed using the idea of Beltrami and Diekmann. From the stability analysis we observe that R0<1 Owhich implies that the model free equilibrium state is locally asymptotically stable. Hence the number of larva that would transform to pupa is almost zero and that means the life cycle can be broken at the larva stage with the introduction of natural enemy.

Full Text

Full text is available in PDF

© 2011, Author(s). This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.